© Georg Thieme Verlag Stuttgart · New York
Poststeroid Balance Disorder - A Case Report in a Body Builder
09 March 2007 (online)
The authors describe a case of poststeroid balance disorder in a 20-year-old athlete. Previous information of such a doping pathology among sportsmen taking anabolics was not found. That anabolic steroids had a harm to central activities and could be suspected especially on the basis of reported psychiatric sequels and cerebrovascular disorders. The case described is of a patient who had been given metandienone, oxy-metholone, and nandrolone phenyloproprionate in two courses. Vertigo appeared twice just after introducing doping and persisted in spite of a 1.5 year break in taking anabolics. In the electronystagmography a positional nystagmus was detected, the eye-tracking test was distempered, and abnormal responses in the caloric tests were obtained. In the computed dynamic posturography the number and length of body sway were increased and, consequently, the field of the outspread area was enlarged. The moment of appearance and long-lasting vertigo as well as the results of laboratory examinations indicate a poststeroid permanent disorder of the central part of the equilibrium organ. Such a diagnosis seems to be most probable here.
Pharmacological doping - anabolic steroids - side-effects - vertigo